Alert archive / Texas / Snow Advisories in 2007

Snow Advisory 4, NWS Midland/Odessa, TX

February 14, 2007Eddy County, Lea County, New Mexico; Borden County, Dawson County, Gaines County, Texas

NWS Midland/Odessa, TX issued this snow advisory at Feb 14, 2007, 1:55 PM MST for Eddy County, Lea County, New Mexico; Borden County, Dawson County, Gaines County, Texas. It took effect at Feb 14, 2007, 5:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 1:55 PM MST (20:55 UTC)
In effect from
Feb 14, 2007, 5:00 PM MST
Expired
Feb 15, 2007, 3:23 AM MST
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Borden County, TX, Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMAF 142055
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CST WED FEB 14 2007

...ACCUMULATING SNOWFALL POSSIBLE TONIGHT OVER SOUTHEAST NEW
MEXICO AND THE NORTHERN PERMIAN BASIN...

.AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL COMBINE WITH
COLD AIR OVER THE REGION AND RESULT IN ANOTHER ROUND OF SNOW
TONIGHT. AS THE UPPER STORM SYSTEM MOVES EAST TONIGHT...SNOW WILL
DEVELOP OVER NEW MEXICO AND MOVE SOUTHEASTWARD ACROSS SOUTHEAST
NEW MEXICO AND THE NORTHERN PERMIAN BASIN. SINCE TEMPERATURES IN
THE TEENS AND 20S WILL PREVAIL OVER THESE AREAS...SNOW WILL
ACCUMULATE READILY...WITH 1 TO 3 INCHES OF SNOWFALL POSSIBLE.
LOCATIONS ALONG AND NORTH OF A CARLSBAD TO HOBBS TO GAIL LINE WILL
STAND THE BEST CHANCE OF SEEING THE MOST SNOWFALL.

NMZ028-029-033-TXZ045>047-151200-
/O.NEW.KMAF.SN.Y.0004.070215T0000Z-070215T1200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-
DAWSON-BORDEN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...GAIL
255 PM CST WED FEB 14 2007 /155 PM MST WED FEB 14 2007/

...SNOW ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING
TO 6 AM CST /5 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 AM CST /5 AM MST/ THURSDAY. 

1 TO 3 INCHES OF SNOWFALL ARE EXPECTED ALONG AND NORTH OF A 
CARLSBAD TO HOBBS TO GAIL LINE TONIGHT.  

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES.  BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS44 KMAF 151023
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CST THU FEB 15 2007

...THE SNOW ADVISORY HAS BEEN CANCELLED...

.THE SNOW SHOWERS THAT MOVED ACROSS SOUTHEASTERN NEW MEXICO AND
THE NORTHERN PERMIAN BASIN LAST NIGHT AND EARLY THIS MORNING HAVE
DISSIPATED. ADDITIONAL SIGNIFICANT SNOWFALL IS NOT EXPECTED...
THEREFORE THE ADVISORY HAS BEEN CANCELED.

NMZ028-029-033-TXZ045>047-151130-
/O.CAN.KMAF.SN.Y.0004.000000T0000Z-070215T1200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-
DAWSON-BORDEN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...GAIL
423 AM CST THU FEB 15 2007 /323 AM MST THU FEB 15 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
SNOW ADVISORY. 

THE SNOW SHOWERS FROM LAST NIGHT AND THIS MORNING HAVE DISSIPATED.
THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this snow advisory went out at Feb 14, 1:26 PM MST, 29 minutes earlier.

Area forecast discussion, Feb 14, 1:26 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CST WED FEB 14 2007

.SHORT TERM...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP
OVER FAR WEST TEXAS...NORTHERN MEXICO...AND SOUTHERN NEW MEXICO THIS
AFTERNOON WITHIN A REGION OF STEEP LAPSE RATES.  ENTRANCE REGION OF A
180+ KT H25 AND COLD TEMPERATURES ALOFT ASSOCIATED WITH MID LEVEL
TROUGH LIKELY AIDING THIS DEVELOPMENT TOO.  ANOTHER AREA OF
PRECIPITATION ENCOMPASSING A GOOD DEAL OF CENTRAL AND EASTERN NEW
MEXICO THIS AFTERNOON THAT WAS ASSOCIATED WITH MID LEVEL TROUGH.

LOOKING FOR ANOTHER ROUND OF SNOW TONIGHT...ESPECIALLY OVER
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN.  THESE AREAS
APPEAR TO BE IN THE BEST LOCATION FOR LIFT WITHIN THE DENDRIDITIC
ICE CRYSTAL GROWTH REGION...AND ENTRANCE REGION OF THE UPPER JET.
THINK 1 TO 3 INCHES OF SNOWFALL WILL BE POSSIBLE IN THESE
LOCATIONS...SO WILL GO WITH A SNOW ADVISORY FOR EDDY...NORTHERN AND
CENTRAL LEA...GAINES...DAWSON...AND BORDEN COUNTIES FROM 15/00Z TO
15/12Z.  THANKS FOR THE COORD LUB.

THINK THE THE SHOWERY PRECIPITATION COMING IN FROM THE WEST WILL
DECREASE AFTER LOSS OF HEATING.  MODEL SOUNDINGS INDICATE ENOUGH OF
A WARM LAYER TO INCLUDE SLEET WITH SHOWERS AND ISOLATED THUNDER FROM
THE GUADALUPE TO THE DAVIS MOUNTAINS EARLY THIS EVENING.  THERE MAY
BE A BRIEF PERIOD OF THUNDERSNOW OVER THE GUADALUPE MOUNTAINS AND
EDDY COUNTY PLAINS...BUT DONT EXPECT ANYTHING TO LAST TOO LONG.
WILL TAPER POPS OFF FROM NORTH TO SOUTH WITH AN INCH OR LESS OF SNOW
ACCUMULATION POSSIBLE IN COUNTIES ADJACENT TO ADVISORY AREA.

WE WILL STAY WARMER THAN THE RECORD LOW FOR MIDLAND INTERNATIONAL
AIRPORT FOR THE 15TH OF FEBRUARY /11 DEGREES SET IN 1951/...BUT IT
WILL BE COLD.  MINS WILL RANGE FROM THE TEENS NORTH TO THE MID 30S
ALONG THE RIO GRANDE.

.LONG TERM...
LINGERING SLIGHT CHANCE OF SNOW WILL CONTINUE THURSDAY MORNING
AS DECAYING AREA OF LIGHT SNOW CONTINUES TO SHIFT SOUTHEASTWARD
ACROSS THE NORTHERN HALF OF THE PERMIAN BASIN AS THE UPPER JET
AND UPPER  TROUGH AXIS SLOWLY SAGS SOUTHWARD. PRECIPITATION
SHOULD COME TO AN END BY THURSDAY AFTERNOON AS THE SHORTWAVE
TROUGH AXIS SHIFTS TOWARD MEXICO AND JET CONTINUES TO SAG
FURTHER SOUTH. TEMPERATURES WILL REMAIN MUCH BELOW NORMAL
THURSDAY AND THURSDAY NIGHT. CLOUDS WILL DECREASE STARTING
WESTERN SECTIONS DURING THE DAY THURSDAY WITH MOSTLY CLEAR
SKIES BY EARLY EVENING.

QUICK AND SIGNIFICANT WARMING TO NEAR NORMAL HIGH TEMPERATURES
FRIDAY AS LEE SURFACE LOW FORMS IN FAST NORTHWEST FLOW ALOFT.

NEXT COLD FRONT STILL DUE IN FRIDAY NIGHT WITH COOLER TEMPERATURES
SATURDAY AND SUNDAY. THIS TIME THE BRUNT OF THE COLDER AIR WILL
REMAIN WELL NORTH AND EAST OF THE REGION AS FAST MID LEVEL FLOW
NEAR THE ROCKIES AND HIGH PLAINS SHOULD HELP SCOUR THE COLD AIR
OUT AND AWAY. STILL HIGH TEMPERATURES WILL REMAIN WELL BELOW NORMAL
THIS WEEKEND WITH INCREASING CLOUD COVER SUNDAY AHEAD OF THE NEXT
SOUTHERN STREAM SYSTEM. DID NOT MAKE A LOT OF CHANGES TO THE EXTENDED
BEYOND SATURDAY AT THIS POINT. A COUPLE OF WEAK DISTURBANCES
IN THE SOUTHWEST FLOW WILL BRING A SLIGHT CHANCE OF MAINLY
RAIN TO WESTERN SECTIONS SUNDAY AND MONDAY WITH TEMPERATURES
REMAINING BELOW NORMAL. BEYOND MONDAY THE MEDIUM RANGE GUIDANCE
IS IN DISAGREEMENT IN WHEN THE NEXT SIGNIFICANT SOUTHERN STREAM
UPPER LOW WILL EJECT FROM THE BAJA VICINITY...WITH THE GFS FASTER
THAN THE ECMWF. LEFT DRY FOR NOW BUT WEATHER WILL PROBABLY BE
NEED TO BE ADDED DOWN THE LINE ONCE BETTER TIMING OF SYSTEM
IS KNOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              21  42  25  64  /  30  20   0   0
CARLSBAD NM                24  45  24  66  /  50  10   0   0
DRYDEN TX                  30  47  28  64  /  10  10   0   0
FORT STOCKTON TX           25  47  28  67  /  10  10   0   0
GUADALUPE PASS TX          21  43  29  60  /  30  10   0   0
HOBBS NM                   21  39  23  65  /  60  20   0   0
MARFA TX                   23  53  17  63  /  30  10   0   0
MIDLAND INTL AIRPORT TX    21  40  24  63  /  30  20   0   0
ODESSA TX                  21  41  25  61  /  30  20   0   0
WINK TX                    26  48  25  71  /  30  20   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY.

TX...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR
     THE FOLLOWING ZONES...BORDEN...DAWSON...GAINES.

&&

67/12
Hazardous weather outlook, Feb 14, 1:44 PM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CST WED FEB 14 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-152045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
244 PM CST WED FEB 14 2007 /144 PM MST WED FEB 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THE
GUADALUPE MOUNTAINS...SOUTH TO THE DAVIS MOUNTAINS INTO THIS
EVENING. SOME SLEET MAY MIX WITH THE RAIN MAINLY IN THE
DAVIS MOUNTAINS AND LOCATIONS TO THE WEST.

1 TO 3 INCHES OF SNOWFALL WILL FALL GENERALLY ALONG AND NORTH OF A
CARLSBAD TO HOBBS TO GAIL LINE TONIGHT.  AN INCH OR LESS OF
SNOWFALL WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF GUADALUPE
MOUNTAINS...JAL...MIDLAND...AND GARDEN CITY LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Snow Advisories in Texas, 2007Snow Advisories in New Mexico, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.